Losing voice starting Gilotrif - 1289627

2 posts / 0 new
Last post
kelybe
Losing voice starting Gilotrif - 1289627

I have stage 4 lung cancer and had previously taken Tarceva with a variety of side effects. I have had lung nodules progressing in size and frequency so have started Gilotrif. I have taken it for 5 days. I've had nausea and diarrhea and extreme fatigue. Now, I am losing my voice. There is nothing about my lung cancer progression that would account for this and I don't believe I'm getting sick, so am wondering if this is simply a side effect of the Gilotrif that I didn't experience on Tarceva. Has anyone else heard of this?
Thanks.

catdander
Hi kelybe, Welcome to Grace.

Hi kelybe, Welcome to Grace. I'm sorry your having these difficult side effects. It's pretty common to have increased side effects with gilotrif than with tarceva. It's possible they will subside as your body becomes accustom. Hoarseness may not be a common side effect but any drug especially as strong and new as these can cause just about any side effect.

From the MSKCC site, "What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat." https://www.mskcc.org/cancer-care/patient-education/afatinib

So it would be important to let your care team know about your this symptom.

I hope this isn't a sign of allergic reaction. I hope your side effects even out and you do very well on gilotrif for a long time.

Here's to good hopes!
Janine